Alert archive / California / Gale Warnings in 2022
Gale Warning 18, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Apr 26, 2022, 8:23 AM PDT. It took effect at Apr 26, 2022, 2:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 8:23 AM PDT (15:23 UTC)
- In effect from
- Apr 26, 2022, 2:00 PM PDT
- Expired
- Apr 26, 2022, 11:52 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
938 WHUS76 KEKA 261523 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 823 AM PDT Tue Apr 26 2022 PZZ455-262330- /O.EXT.KEKA.SC.Y.0051.000000T0000Z-220426T2100Z/ /O.NEW.KEKA.GL.W.0018.220426T2100Z-220427T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 823 AM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 2 PM this afternoon to 8 PM PDT this evening. For the Small Craft Advisory, until 2 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-262330- /O.CON.KEKA.SC.Y.0051.220427T0100Z-220427T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 823 AM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 PM this evening to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-262330- /O.CON.KEKA.SC.Y.0050.000000T0000Z-220427T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 823 AM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
211 WHUS76 KEKA 262103 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 203 PM PDT Tue Apr 26 2022 PZZ455-270400- /O.EXP.KEKA.SC.Y.0051.000000T0000Z-220426T2100Z/ /O.EXT.KEKA.GL.W.0018.000000T0000Z-220427T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 203 PM PDT Tue Apr 26 2022 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-270515- /O.CON.KEKA.SC.Y.0051.220427T0100Z-220427T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 203 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 PM this evening to 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-270515- /O.CON.KEKA.SC.Y.0050.000000T0000Z-220427T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 203 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
221 WHUS76 KEKA 270353 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 PM PDT Tue Apr 26 2022 PZZ455-270700- /O.EXT.KEKA.GL.W.0018.000000T0000Z-220427T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 853 PM PDT Tue Apr 26 2022 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-271200- /O.EXT.KEKA.SC.Y.0050.000000T0000Z-220428T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-271200- /O.CON.KEKA.SC.Y.0051.000000T0000Z-220427T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 853 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS76 KEKA 270652 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1152 PM PDT Tue Apr 26 2022 PZZ455-271500- /O.CAN.KEKA.GL.W.0018.000000T0000Z-220427T0700Z/ /O.EXA.KEKA.SC.Y.0050.000000T0000Z-220428T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 1152 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-271500- /O.CON.KEKA.SC.Y.0051.000000T0000Z-220427T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1152 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-271500- /O.CON.KEKA.SC.Y.0050.000000T0000Z-220428T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1152 PM PDT Tue Apr 26 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 26, 6:13 AM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 26, 6:13 AM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
613 AM PDT Tue Apr 26 2022
.SYNOPSIS...A cold front is clipping northwest California
this morning, but only a couple spotty showers or some patchy
coastal drizzle is expected followed by clearing skies later in
the day. Cooler temperatures and breezy afternoons are forecast
for midweek. Additional chances for light rainfall mainly in
northern portions of our region are forecast around Thursday and
again on Saturday. Otherwise it will be a mainly dry week with
temperatures near or slightly cooler than normal.
&&
.DISCUSSION...An upper level trough is swinging across the region
this morning and an associated weak front is promoting areas of
low clouds and light drizzle along the Redwood coast and coastal
hills. Dry and somewhat less stable air in the wake of the trough
will result in clearing skies for most of our region by midday.
Noticeably cooler afternoon temperatures are forecast for the
interior compared to the last few days, along with fresh northwest
onshore breezes for most locales. A Freeze Watch remains in
effect for some of the usual colder interior valleys of southeast
Humboldt, Trinity, and northern Mendocino County Wednesday
morning. Clouds may preclude frost and freezing temperatures for
much of Humboldt and Del Norte, while there is a bit more
confidence in clearer skies and colder temperatures for locations
like Willits and Covelo. Otherwise expect another breezy and
somewhat cool afternoon with a fair amount of sunshine Wednesday,
with weak Pacific high pressure in control. Another very similar
trough and reinforcing cold front, lacking much moisture, will
swing by around Thursday morning. That may spark some showers as
early as Wednesday evening in northeast Trinity, with additional
light showers possible over some of our higher northern interior
mountains through Thursday. This pattern will continue into next
week, with quick- moving, progressive cold upper-level troughs
tracking to our north and clipping northern portions of our area
with 10 to 40 percent chances of light rain every other day, with
otherwise quiet and benign weather for most of our region.
&&
.AVIATION...Model soundings at KCEC this morning show a saturated
and stable profile eluding to stratiform precipitation as a shallow
inversion lasts through to the afternoon. KACV has a similar profile
with the inversion weakening before noon, deepening the marine
layer. Mid and upper level clouds will scatter out by daylight yet
visibility will be slightly reduced at the coastal terminals as the
previously mentioned marine layer persists. Gusty northerly winds
will pick up in the late afternoon at the coastal terminals with
VFR/MVFR categories through most of the day. KUKI will see gusty
northerlies around noon with VFR conditions through the TAF period.
/EYS
&&
.MARINE...The northwest swell continues to diminish although
small craft advisories persist in the southern waters. Northerly
winds will pick up to Gale strength but coverage is not wide enough
to issue a Gale at this time in the southern zones. Models do show
winds picking up in the northern inner and outer waters early this
evening as pressure gradients tighten over the coast. Small craft
advisories are in place to cover the elevated winds. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Watch from late tonight through Wednesday morning
for CAZ108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 6 PM this evening to 9 AM PDT
Wednesday for PZZ450-470.
Small Craft Advisory until 3 PM PDT Wednesday for PZZ455-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 26, 6:47 AM PDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 647 AM PDT Tue Apr 26 2022 CAZ101>106-109-112>115-271400- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 647 AM PDT Tue Apr 26 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-271400- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 647 AM PDT Tue Apr 26 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:19 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino | 19 hr |
| Apr 26, 2:19 PM PDT | Freeze Warning | EKA | Humboldt, Mendocino, Trinity | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.